Welcome, Guest. Please login or register.
December 11, 2017, 09:56:49 AM

Login with username, password and session length

ADVERTISEMENT
Members
  • Total Members: 137
  • Latest: Jase
Stats
  • Total Posts: 67
  • Total Topics: 35
  • Online Today: 7
  • Online Ever: 58
  • (February 12, 2013, 06:25:47 AM)
Users Online
Users: 0
Guests: 2
Total: 2

Welcome

Welcome to the Sane Forums, a round-the-clock discussion area for people who have mental health issues, their friends and family and others with questions about mental wellness. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weight Gain on Meds  (Read 9957 times)

0 Members and 1 Guest are viewing this topic.

Purplerose

  • Newbie
  • Posts: 2
Weight Gain on Meds
« on: December 17, 2009, 11:56:12 PM »
Have always struggled with my weight, but the last 9 months are off the hook. My doctor says it's just that the medication increases my appetite, but I swear I'm not eating more than usual. Am on effexor and wellbutrin and neither one is supposed to have weight gain as a side effect, but this is ridiculous. I want to switch, but to what?

Any recommendations?

Bob

  • Newbie
  • Posts: 2
Re: Weight Gain on Meds
« Reply #1 on: January 06, 2010, 06:32:26 PM »
I can't recommend any particular med changes, but I do suggest that you have your blood sugar level checked -- soon. Best wishes.

CuteKoala

  • Member
  • Posts: 4
  • Aussie Gal
Re: Weight Gain on Meds
« Reply #2 on: February 04, 2010, 06:34:35 PM »
Yes. You should definitely have your blood sugar checked. Like Bob says.

I remember a long time ago I was on Zoloft and it wasn't supposed to cause weight gain, but for me it seemed to. I didn't gain a lot, but an extra 15 pounds is noticeable. I wasn't really exercising regularly back then, however, or eating as healthy as I could have. Either way, exercise did seem to help, and changing meds also seemed to help.

Sometimes I think you have to experiment, but don't give up and don't stop taking your meds without telling your doctor.


mrphone1

  • Member
  • Posts: 3
Re: Weight Gain on Meds
« Reply #3 on: April 28, 2014, 03:50:18 PM »
Hi Purplerose,  I definitely agree that Welbutrin and Effexor, usually aren't medications that cause weight gain but it might be your Effexor.  You can check your blood sugar but I don't really think it will help you with your appetite. I am a prediabetic also so consequently I know quite a lot about blood sugar, which I received from my diabetic education. which I got from nutritionists. I have also made it it a obsession not a OCD obsession to know about medications when I was misdiagnosed in the early 70s with schizophrenia, many psychiatrists then confused obsessions with delusions. I verified this with a top psychiatrist. I have been treated with my OCD with SSRIS but now the Psychiatric community have found they can use find low doses of atypical anti psychotics like Abilify which can help OCD with aumentation. Note large doses of old  anti psychotics them like those used to treated OCD patients in the 70s with very harsh ex Thorazine. should not be used.
   Marty   

 


© 2017 Smart + Strong. All Rights Reserved.  terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.